Diarrhea Treatment

Diarrhea refers to loose, watery stools that are caused by infection in the gastrointestinal tract. It may be best to wait it out as your body is responding to something that did not suit. But, in certain situations treatment may be warranted to avoid dehydration due to too much water loss. Treatment commonly involves medications such as Loperamide, Bismuth subsalicylate and oral rehydration salts (ORS).

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Can post-traumatic stress result in persistent diarrhea?

Query: Hi doctor, I gave birth before a year. I have problems with diarrhea periodically. I did tests for chlamydia, helicobacter pylori, bleeding, and parasites. All the results came back negative. I did a stomach ultrasound and everything is fine. I suffer from post-traumatic stress and the doctor tol...  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. I understand your concern. The part of the problem can be explained by certain drugs. You are taking Heferol which is iron and it causes gastrointestinal upset, constipation, and diarrhea. But the side effects get settled once the medication is stopped. I do not know wh...  Read Full »

What is causing bloated stomach and watery stools?

Query: Hi doctor,I am a 38-year-old male. My weight is 70 kg, and my height is 5.4 ft. Since yesterday, I am suffering from loose motion and slight pain in the stomach. My stomach feels bloated, and the motion is completely watery. Please suggest some medication.  Read Full »


Dr. Sugreev Singh

Internal Medicine Physician, General Medicine Physician

Answer: Hi, Welcome to icliniq.com. Thank you for writing, and I understand your concern. As you know, loose motion is usually associated with food poisoning, or intestinal infection so has to treat it accordingly with various type of antibiotics. In your case, it is acute, so do not worry. It will be f...  Read Full »

My wife is suffering from diarrhea at eight months of pregnancy. How to manage it?

Query: Hi doctor,My wife is 8 months pregnant. She is suffering from diarrhea. What is the treatment?  Read Full »


Dr. Muhammad M. Hanif Md.

Cardiologist, Criticalcare Physician, General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Diarrhea in the last trimester of pregnancy is not so uncommon. It often happens near the end pregnancy. If you are a couple of weeks away from your due date, then it can be a sign that your body is preparing itself for the labor. Hormones, change of diet you take and a ...  Read Full »

Does my son pass stools several times a day due to lactose intolerance?

Query: Hi doctor, My son is one year old with a weight of seven kilograms. When he was seven months old, we started to give him solid foods and I gave him cow's milk for three to four days. After that, diarrhea got started and he passed stool twenty to twenty-five times in a day. So the doctor advised us ...  Read Full »


Dr. Faisal Abdul Karim Malim

Child Health Specialist, Paediatrician

Answer: Hi, Welcome to icliniq.com. Your son is having toddler's diarrhea. It is a normal phenomenon that occurs in small children of this age group. As all the tests are normal, there is nothing to be worried about it. Diarrhea will settle down soon irrespective of the food taken. I advise you introduce ...  Read Full »

Please suggest loose motion tablet.

Query: Hi doctor,I am suffering from loose motion since two days. Please suggest me medicines.  Read Full »


Dr. Geethu Thomas

Family Physician, General Practitioner, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Please get a stool microscopy and stool culture test done at the earliest. If diarrhea is uncontrolled, I suggest you take a dose of Loperamide 2 mg and Probiotics (contains lactobacillus) like Bifilac, twice a day, till diarrhea improves. Also take a Ciprofloxacin a...  Read Full »

Please suggest a treatment plan for my grandma, who is in pain and has diarrhea.

Query: Good Day! My grandma is having a diarrhea, and its not a simple diarrhea. She's really in pain, and very weak at the moment. PLEASE HELP US. What is the right thing to do? We need answer ASAP. Thank you!  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello dear. I welcome you to icliniq. I am sorry to hear that she is having diarrhea and in pain. You did not mention for how long she has diarrhea, this would helped us to understand the potential reason underlying her pain and diarrhea. Since diarrhea less than 14 days duration are considered as...  Read Full »

Kindly help my 80-year-old grandmother, who is suffering from severe diarrhea for a week.

Query: My 80 yr old grandmother is suffering from severe diarrhea since past one week. already taken course of CIPROXIN 250 mg along with FLAGYLL n ENFLOR SACHET. Motions seems to little settled now but started vomiting twice daily since last night...really worried since health condition is not good as ...  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello. I welcome you to icliniq. I feel sorry to heat about her. I can understand you must be very concern about her current condition. Well you see the ongoing motion can cause dehydration and salt loss via diarrhea. This can cause kindney problem and can lead to vomiting. Part of the kidney fun...  Read Full »

Is diarrhea a symptom of indigestion?

Query: Hello doctor, I have been having a bad case of diarrhea since last two days. I had outside food before two days and from that time I am experiencing diarrhea. I am excreting around six times daily. The consistency is not completely watery, but still very loose. The symptoms I am experiencing are as...  Read Full »


Dr. Geetha Priyadarsini Kamminana

General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. During diarrhea, there is an increased loss of water and electrolytes (sodium, chloride, potassium and bicarbonate) in the liquid stool, also through vomit, sweat, urine and breathing. Dehydration occurs when these losses are not replaced adequately. It is the dehydr...  Read Full »

Please suggest an alternate medicine to Norfloxacin for diarrhea.

Query: Hi doctor, My mom is 50 years old. She takes Norfloxacin on daily basis to avoid diarrhea. The moment she stops taking Norfloxacin, she goes through diarrhea. Please guide some alternate treatment for her.  Read Full »


Dr. Eriol Braholli

Family Physician, General Medicine Physician, General Practitioner, General Surgeon, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Diarrhea makes a large group of gastrointestinal disorders and they must be treated according to the type and the cause. Has your mom done any stool tests? If not, I would recommend going through this test. Because it is important to understand if the diarrhea is caused b...  Read Full »

I am vomiting and have diarrhea after eating out. What to do?

Query: Hi doctor, I am suffering from severe vomiting and diarrhea. I vomited 5 times in the last 6 hours and visited the toilet for about 30 to 35 times. Yesterday, I had outside food such as burger, pizza, chips, bread, etc. Please help.  Read Full »


Dr. J Mariano Anto Bruno Mascarenhas

Family Physician, General Practitioner, Neuro Surgeon, Neurologist, Spine Health Specialist, Spine Surgeon

Answer: Hi, Welcome to icliniq.com. I have gone through your query with diligence and would like you to know that I am here to help you. Vomiting five times within 6 hours and going to the toilet for about 35 times denote that the condition is severe enough to warrant hospital admissions. Please do not wast...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.